Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 18, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jul 3, 2008, 7:45 AM AKDT. It took effect at Jul 3, 2008, 12:00 PM AKDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2008, 7:45 AM AKDT (15:45 UTC)
- In effect from
- Jul 3, 2008, 12:00 PM AKDT
- Expired
- Jul 3, 2008, 9:47 PM AKDT
- In force
- 10 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 031545 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 745 AM AKDT THU JUL 3 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM AKDT THIS EVENING FOR LOW RELATIVE HUMIDITY THROUGHOUT THE COPPER RIVER BASIN... AKZ141-040400- /X.NEW.PAFC.FW.W.0018.080703T2000Z-080704T0400Z/ COPPER RIVER BASIN- 745 AM AKDT THU JUL 3 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM AKDT THIS EVENING FOR LOW RELATIVE HUMIDITY THROUGHOUT THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM AKDT THIS EVENING. VERY DRY AIR IS IN PLACE OVER THE COPPER RIVER BASIN THIS MORNING. RELATIVE HUMIDITIES ONLY RECOVERED TO 30 PERCENT IN AREAS ACROSS THE COPPER RIVER BASIN OVERNIGHT. ALTHOUGH WE ARE ANTICIPATING AN INCREASE IN HIGH CLOUDS TODAY WHICH WILL LIMIT THE AFTERNOON HIGH TEMPERATURES...THE DRY START TO THE DAY WILL LIKELY RESULT IN RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT IN AREAS AROUND NOON. MOISTURE WILL SLOWLY FILTER INTO THE AREA WHICH WILL ALLOW RH TO RECOVER THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL INCREASE DURING THE AFTERNOON WITH LOCAL GUSTS REACHING 15 TO 20 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AB
4 follow-up statements
000 WWAK61 PAFC 040034 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 434 PM AKDT THU JUL 3 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM AKDT THIS EVENING FOR STRONG WIND THROUGHOUT THE COPPER RIVER BASIN... AKZ141-040600- /X.EXT.PAFC.FW.W.0018.000000T0000Z-080704T0600Z/ COPPER RIVER BASIN- 434 PM AKDT THU JUL 3 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM AKDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM AKDT THIS EVENING. DRY AIR IS STILL IN PLACE OVER THE COPPER RIVER BASIN THIS EVENING. RELATIVE HUMIDITIES HAVE RECOVERED TO 20 PERCENT IN AREAS ACROSS THE COPPER RIVER BASIN THIS AFTERNOON. HOWEVER SOUTH TO SOUTHEAST WINDS HAVE INCREASED WITH LOCAL GUSTS REACHING 20 TO 30 MPH. WINDS WILL DECREASE OVERNIGHT AND RH VALUES WILL RISE SLIGHTLY AS MOISTURE MOVES IN FROM THE SOUTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 040045 CCA RFWAER RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 444 PM AKDT THU JUL 3 2008 ...RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND THROUGHOUT THE COPPER RIVER BASIN... AKZ141-040600- /X.COR.PAFC.FW.W.0018.000000T0000Z-080704T0600Z/ COPPER RIVER BASIN- 444 PM AKDT THU JUL 3 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND THROUGHOUT THE COPPER RIVER BASIN... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM AKDT THIS EVENING. DRY AIR IS STILL IN PLACE OVER THE COPPER RIVER BASIN THIS EVENING. RELATIVE HUMIDITIES HAVE RECOVERED TO 20 PERCENT IN AREAS ACROSS THE COPPER RIVER BASIN THIS AFTERNOON. HOWEVER SOUTH TO SOUTHEAST WINDS HAVE INCREASED WITH LOCAL GUSTS REACHING 20 TO 30 MPH. WINDS WILL DECREASE OVERNIGHT AND RH VALUES WILL RISE SLIGHTLY AS MOISTURE MOVES IN FROM THE SOUTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 040547 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 947 PM AKDT THU JUL 3 2008 AKZ141-040700- /X.CAN.PAFC.FW.W.0018.000000T0000Z-080704T0600Z/ COPPER RIVER BASIN- 947 PM AKDT THU JUL 3 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. $$
000 WWAK61 PAFC 040547 CCA RFWAER RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 947 PM AKDT THU JUL 3 2008 AKZ141-040700- /X.COR.PAFC.FW.W.0018.000000T0000Z-080704T0600Z/ COPPER RIVER BASIN- 947 PM AKDT THU JUL 3 2008 ...RED FLAG WARNING IS CANCELLED FOR THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jul 3, 5:00 AM AKDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 5:00 AM AKDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT THU JUL 3 2008 .ANALYSIS AND UPPER LEVELS...A TROUGH IN THE BERING SEA WITH SHORTWAVES ROTATING AROUND IT IS THE MAIN FEATURE THIS MORNING. ONE SUCH WAVE IN CURRENTLY SOUTH OF KODIAK ISLAND MOVING TO THE NW. A NORTH PACIFIC LOW WELL SOUTH OF DUTCH HARBOR WILL MOVE SLOWLY EAST INTO THE SOUTHERN GULF ON FRIDAY...WITH ITS EVENTUAL TRACK AND STRENGTH NOW VERY MUCH IN QUESTION. MODELS ARE HAVING A HARD TIME LOCKING ONTO A CONSENSUS IN REGARDS TO THE UPPER LEVEL TROUGH AS IT MOVES FROM THE BERING INTO THE SOUTHERN GULF. BOTH THE GFS AND ECMWF HAVE CHANGED THEIR TUNE FROM PREVIOUS RUNS...SO VERY FEW CHANGES WERE MADE AFTER THE 48-60 HOUR TIME FRAME. .SHORT TERM FORECAST...AS THE WAVE NEAR KODIAK LIFTS NORTH...RAIN WILL SPREAD ALONG MOST OF THE NORTH GULF COAST WITH SHOWERS CONTINUING IN SW ALASKA. A THERMAL TROUGH RE-INTENSIFIES OVER THE CENTRAL INTERIOR ON FRIDAY HELPING TO GENERATE AFTERNOON CONVECTION. WITH THE MAIN LOW WELL SOUTH IN THE GULF...SEVERAL WEAK WAVES WILL APPROACH SOUTHCENTRAL FROM THE EAST...PROVIDING CHANCES FOR SHOWERS AND SCATTERED THUNDERSTORMS...ESPECIALLY SAT NIGHT AND SUN. PERSISTENT NORTHERLY FLOW OVER THE BERING WILL CONTINUE TO YIELD PLENTY OF LOW CLOUDS AND FOG WITH ONLY A FEW RESIDUAL SHOWERS ALONG THE EASTERN ALEUTIANS THROUGH THE FIRST HALF OF THE WEEKEND. .LONG TERM FORECAST...THE EXACT PLACEMENT OF WHAT WILL EVENTUALLY BECOME A VERTICALLY STACKED LOW IN THE SOUTHERN GULF WILL HAVE A BIG IMPACT ON OUR WX FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. AS MENTIONED EARLIER...MODELS ARE NOW HAVING A TOUGH TIME WITH PLACEMENT OF THIS FEATURE. IF THE LOW DOES BECOME VERTICALLY STACKED...IT WILL LIKELY BE SLOWER TO MOVE OUT AND THUS SITUATED FURTHER WEST OF WHERE SOME MODEL SOLUTIONS WOULD HAVE US BELIEVE. FOR NOW...WE WILL STICK WITH MORE OF OUR CURRENT PESSIMISTIC FCST OF COOLER WITH RAIN CHANCES UNTIL WE CAN MORE CONFIDENTLY SAY OTHERWISE. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. JCA
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.